Doctor insights on:
What Causes Extreme Weight Gain
Sugar: Of course simple sugars, fats like fried food and inactivity. ...Read more
Fluid retention?: Some medicines can stimulate appetite and / or cause fluid retention which would show up as swelling of the legs. Many overweight people think they have swelling of the extremities. You would be well advised to see your family doctor for an objective examination, determination of you optimal weight for height, and an action plan for achieving your goals regardless of the cause of weight gain. ...Read more
Ye: Get. Checked out for polycystic ovarian syndrome or low thyroid. See your doctor for help. ...Read more
Why can prozac (fluoxetine) cause weight gain? Always been skinny until I started it for panic/gad. Now on 40 a day it causes extreme weight gain & fail to lose it.
Discuss with doctor: Hi, it isn't always clear if this is due to the medication, the nature of the illness, or if people eat more when they begin to feel better. If the benefits of taking the medication outweigh the weight gain, then consider making lifestyle changes (e.g., increased exercise and dietary management) to offset the side effect. Adjusting dose or changing meds might help. Hope this is helpful. Take care ...Read more
Steroids mostly: Steroids (prednisone, decadron, (dexamethasone) etc) can cause rapid increase in weight due to increased hunger. Some antidepressants cause mild increase in weight. Basic testing by your doctor might also check for deficiencies in thyroid, iron, b-12, as metabolic causes for weight gain. ...Read more
Not directly: The abortion pill contains an agent that blocks progesterone, then another which causes the uterus to contract. There is nothing to expect long term effects on hormone status and weight gain. Sometimes, there is "post-abortion depression" which can lead to weight gain. Otherwise, it is wise to check with your gynecologist for thyroid and hormone levels. ...Read more
Most do, about 25%: Most antidepressants have some risk (about 25% chance) to gain about 10 pounds. How to manage? Monitor your weight and report to psychiatrist. If marked cravings, consider a switch of antidepressant. One group from mit/harvard suggested that a small dose of "carbs" can decrease the cravings due to the serotonin effect of antidepressants. Might try snacks of pretzels, popcorn, rice cracker. ...Read more
Many: Most oral pills are not associated with extreme weight gain. Neither are condoms, diaphragms or iud's. ...Read more
Is there a condition that can cause extreme weight gain and absence of periods in adolescent girls?
PCOS: Polycystic ovary syndrome may be the cause. The absence of periods is caused by excessive weight gain. This condition should be evaluated and managed properly. Pcos does not cause weight gain, it is most often the other way around. There may be hereditary tendencies for this condition. ...Read more
GAD/OCD/panic disorder (no depression).Been on 40Prozac for 2yrs. Caused extreme weight gain that cant be controlled with diet. Which meds Don't do this?
GAD, Panic, OCD:
I feel empathy for what you have gone through.
Without Depression, symptoms of GAD and Panic Disorder respond well to Medications-like Buspar, Ativan or Xanax.
Intensive Therapy can be helped by OCD.
•Feel Blessings of 3 Million Air Sacs in your lungs due to which you have Breath of Life every 4 seconds.
•Feel Wonders of Creation in a National Park
•Breathing and Music Relaxation
•Visual Imagery ...Read more
Weight: I assume that you mean: 1. You are physically hindered from enjoying your life and friends because of mobility problems. And / or2.You are inhibited by your weight gain emotionally, and feel self-blame and embarassement about your appearance. Please find a physician who has expertise in weight management and get a thorough med eval. Have a "good"friend take you to group that is supportive-asbp. ...Read more
I do agree with dr. Kuhn, but I believe it is very important to know that anorexia is not
really "cured".I believe there is a genetic predisposition to eating disorders, just like alcohol and drug addiction but, with eating disorders, it can be even more difficult because one "could completely stop alcohol and drugs" but a patient must learn to live with "eating" and see expert drs. And therapists. ...Read more
Fasting insulin of 4ui/l with 80mg/dl but at 60 minutes insulin 43, 6ui/l with also 80mg/dl. Fatigue, extreme weight gain. Hyperinsulism? IR? Why? Thanks
Insulin levels: Testing is very unreliable and generally worthless. If you're obese and on metformin then you most likely are Insulin resistant, but at least your blood sugar is well controlled. Eat less, exercise more and lose weight. Make sure metformin dose is 2000 mg/d if you can tolerate it. Monitor your glucose and f/u with your doctor. ...Read more
I have right pelvic pain and extreme weight gain, 15 lbs in one month. Doc hard to get a hold of. Could it be something simple like uti?
I recently switched from Depo-Provera to mirena (levonorgestrel) due to extreme weight gain. When will I begin to lose the added Depo-Provera weight?
No magic: The weight you gain (not all women do) is "real" weight. It is not water weight and will not come off quickly. Luckily you will not experience this with Mirena (levonorgestrel) - a very good choice on your part. Dr. Oz (google on internet) has a very good two week weight loss diet that will get you started in the right direction. It's going to be diet and exercise, difficult kind of work, that will shed the lbs. ...Read more
I have shortness of breatbreath even if I'm sitting. Extreme weight gain in a short period of time mostly in my abdomen. I have high blood pressure a?
Further eval: Your symptoms are concerning and necessitate further medical evaluation with more information, physical exam and very likely some tests. Fluid overload, and subsequently weight gain, can happen due to a number of conditions such as heart failure, liver cirrhosis, renal failure, low body protein such as malabsorption, etc. Limit your fluid and salt intake until seen by a doctor. ...Read more
I have severe bloating. An 'ovarian like structure ' was found, pituitary, thyroid and liver adenomas too. Extreme weight gain.? Cushings.
Adenoma: Check with endocrinologist. Possible multiple endocrine neoplasia but unlikely. Information provided is not consistent with cushing's disease or syndrome. Check with physician. ...Read more
Heavy clotting and vaginal bleeding, extreme weight gain 8lbs in a wk, swollen stomach, kicking feeling on left upper abdomen/rib cage!
Pregnant?: Are you pregnant? If so get to a hospital immediately. By saying you feel kicking you are implying you think you might be pregnant. ...Read more
Yes: Some of these medications are more prone to these side effects than others. Consult with your physician to select medications that minimize this risk. ...Read more
Is there any medication for anxiety that does not cause weight gain and loss of libido? Wellbutrin (bupropion) caused extreme nausea and did not help anxiety.
I had extreme nausea on a very low dose of Abilify (aripiprazole) & had to discontinue use? Would Buspar have a similar side effect? Also does it cause weight gain
Can a TSH level of 6.4u/ml and free T4 of 10pmol/l cause severe hypothyroid symptoms such as weight gain, extreme fatigue, aches, intolerance to cold?
Both results in the: Abnromal range but not by too much. In any case the levels are indicative of thyroid deficiency and could lead to your symptoms. Please see your doctor for replacement therapy. ...Read more
I have a cortisol level of 0.8. Can that cause weight gain, extreme fatigue, joint pain. Low bp, heart palpitations? What should I do?
Complicated: Normal 8 am cortisol is 8-23 micrograms per deciliter. Since you don't use units, it's not clear if you're normal or not. Moreover, even if it's low as I think you're hinting, your Symbicort (budesonide and formoterol) may have suppressed it. A cortrosyn stimulation test is needed. Finally, low cortisol could cause fatigue and low BP, but not the other symptoms. Clearly, you need to stay under your doctor's care! ...Read more